Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 14, 2007, 8:38 PM EDT for Marshall County, Ohio County, West Virginia; Belmont County, Ohio. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2007, 8:38 PM EDT (00:38 UTC)
- Expired
- Mar 14, 2007, 9:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Belmont County, OH, Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 70 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 8:40 PM EDT | HAIL 1 | Bridgeport, OH | |
| Mar 14, 8:45 PM EDT | HAIL 0.88 | Wheeling, WV | WHEELING ISLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 150038 SVRPBZ OHC013-WVC051-069-150145- /O.NEW.KPBZ.SV.W.0002.070315T0038Z-070315T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 838 PM EDT WED MAR 14 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BELMONT COUNTY IN EAST CENTRAL OHIO... THIS INCLUDES THE CITIES OF...SHADYSIDE...MARTINS FERRY... BRIDGEPORT... MARSHALL COUNTY IN NORTHERN WEST VIRGINIA... THIS INCLUDES THE CITIES OF...SHERRARD...MOUNDSVILLE...MCMECHEN... GLENDALE...BELLAIRE...BENWOOD... OHIO COUNTY IN NORTHERN WEST VIRGINIA... THIS INCLUDES THE CITIES OF...WHEELING...VALLEY GROVE... TRIADELPHIA...WARWOOD...CLEARVIEW...BETHLEHEM... * UNTIL 945 PM EDT * AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRIDGEPORT...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEARVIEW AND TRIADELPHIA BY 845 PM EDT... VALLEY GROVE BY 850 PM EDT... LAT...LON 4012 8089 3990 8077 3991 8055 4016 8058 $$
1 follow-up statement
000 WWUS51 KPBZ 150058 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 858 PM EDT WED MAR 14 2007 OHC013-WVC051-069-150145- /O.CON.KPBZ.SV.W.0002.000000T0000Z-070315T0145Z/ BELMONT OH-MARSHALL WV-OHIO WV- 858 PM EDT WED MAR 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR OHIO...MARSHALL AND BELMONT COUNTIES... AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLINTON...OR ABOUT NEAR WEST LIBERTY...MOVING NORTHEAST AT 30 MPH. LAT...LON 4010 8088 3991 8088 3992 8053 4014 8054 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:54 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Mar 14, 3:54 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 354 PM EDT WED MAR 14 2007 .SHORT TERM /TONIGHT THROUGH THURSDAY/... BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH CONTINUES TO MOVE EAST INTO CENTRAL PA THIS AFTERNOON. EXPECT A BREAK FROM PRECIPITATION THROUGH EARLY THIS EVENING...THEN FRONTAL BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER TONIGHT AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE BACK INTO REGION BY LATE TONIGHT. SO WILL KEEP POPS CATEGORICAL FOR MAINLY LATER TONIGHT AND THEN LIKELY NORTHWEST AND CATEGORICAL SOUTH AND EAST THURSDAY. PRECIPITATION AMOUNTS BASED LARGELY ON HPC QPF GUIDANCE. SITUATION TO BE MONITORED CLOSELY AS 24H RAIN AMOUNTS OVER 1.5 INCHES MAY CAUSE FLOODING CONCERNS ON SMALL STREAMS THURSDAY AND LARGER RIVERS INTO THE WEEKEND. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... GFS AND ECMWF MODEL RUNS BOTH SHOW THE PASSAGE OF A COLD UPPER TROUGH THROUGH THE UPPER OHIO VALLEY FRIDAY INTO SUNDAY. THIS CAN RESULT IN COLD CLOUDY CONDITIONS THIS WEEKEND WITH POSSIBLY FLURRIES OR LIGHT SNOW SHOWERS. AS THE UPPER FLOW BECOMES MORE ZONAL (WEST TO EAST) EARLY NEXT WEEK, TEMPERATURES WILL RETURN TO SEASONABLE VALUES AS INDICATED BY HPC AND GFS MOS GUIDANCE. ANY PRECIPITATION EVENTS WILL BE LIGHT ALBEIT DIFFICULT TO TIME IN THE FAST FLOW. && .AVIATION /20Z-18Z/... BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH CONTINUES TO MOVE EAST INTO CENTRAL PA. BEHIND THIS AREA OF PRECIPITATION EXPECT GENERALLY MVFR CEILINGS AND VISIBILITIES THROUGH EARLY THIS EVENING ALONG WITH AREAS OF IFR CEILINGS LATE THIS AFTERNOON. FRONTAL BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER TONIGHT AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE BACK INTO REGION MAINLY BETWEEN 04Z-08Z TONIGHT. PREDOMINATELY MVFR CONDITIONS SHOULD LOWER TO IFR IN RAIN AND FOG AT NORTHERN TERMINALS AFTER 09Z AND FAR SOUTHERN TERMINALS AFTER 13Z THURSDAY. SOUTHWEST LOW LEVEL FLOW WILL BECOME NORTHWEST BY LATE TONIGHT...THEN NORTHERLY THURSDAY MORNING AS FRONT MOVES THROUGH REGION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 14/11/14/
Hazardous weather outlook, Mar 14, 4:10 AM EDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 410 AM EDT WED MAR 14 2007 OHZ039>041-048>050-057-058-PAZ007-013-150815- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-MERCER-LAWRENCE- 410 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS A COLD FRONT PUSHES DOWN FROM THE NORTH. THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS...HOWEVER EMBEDDED SUPERCELL STRUCTURES SUPPORT A HAIL/ISOLATED TORNADO THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT ANY WIND DAMAGE AND HAIL STONES ONE HALF INCH OR LARGER. MDZ001-OHZ059-068-069-PAZ008-009-014>016-020>023-029>032- WVZ001>004-012-021>023-041-150815- GARRETT-BELMONT-NOBLE-MONROE-VENANGO-FOREST-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 410 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 14, 4:19 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
419 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 10 W PLEASANTVILLE 41.59N 79.77W
03/14/2007 VENANGO PA EMERGENCY MNGR
ROAD FLOODING NEAR CHAPMANVILLE AND OTHER LOCATIONS IN
PLUM...CORNPLANTER...AND CHERRYTREE TOWNSHIPS INCLUDING
SR 227 AND BUXTON RD.
&&
LGIORDANSpecial weather statement, Mar 14, 7:13 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 713 PM EDT WED MAR 14 2007 OHZ068-150015- NOBLE OH- 713 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... NOBLE... AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF BELLE VALLEY...MOVING EAST AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BELLE VALLEY...CALDWELL...DUDLEY...SARAHSVILLE AND WOLF RUN STATE PARK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 14, 7:39 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 739 PM EDT WED MAR 14 2007 OHZ059-069-150045- BELMONT OH-MONROE OH- 739 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MONROE AND BELMONT... AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 12 MILES WEST OF WOODSFIELD...OR ABOUT OVER SUMMERFIELD...MOVING EAST AT 30 MPH. THE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL AND WIND GUSTS OVER 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLEDONIA...ANTIOCH...BARKCAMP STATE PARK...BARNESVILLE... BENWOOD...BETHESDA...CAMERON...GRAYSVILLE...ROUND BOTTOM...SOMERTON AND WOODSFIELD KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 14, 8:04 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 804 PM EDT WED MAR 14 2007 OHZ059-150100- BELMONT OH- 804 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... BELMONT... AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES NORTHEAST OF SOMERTON...MOVING NORTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND WIND GUSTS IN EXCESS OF 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLEDONIA...BARKCAMP STATE PARK...BARNESVILLE...BETHESDA...SAINT CLAIRSVILLE AND SOMERTON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:52 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 53 min |
| Mar 14, 10:05 PM EDT | Flood Watch | PBZ | Brooke, Hancock, Marion, Marshall, Ohio, Wetzel | 16 hr |
| Mar 15, 6:18 AM EDT | Winter Weather Advisory | PBZ | Hancock | 8 hr |
| Mar 15, 2:56 PM EDT | Snow Advisory | PBZ | Brooke, Hancock, Marion, Marshall, Ohio, Wetzel | 18 hr |
| Mar 15, 2:56 PM EDT | Winter Weather Advisory | PBZ | 6 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.